Yesterday for the first time I had 1 syringe of juvederm put into my lips. Dr also did the dental block. I wanted something natural, just a bit fuller, and I have huge, duck lips! They are all black and blue and are sticking way far out. I'm terrified they won't go down and look normal. I iced them yesterday off and on all day. What should I do?
When Will my Filled Lips Look Normal? (photo)
Doctor Answers 17
When Will my Filled Lips Look Normal?
Swelling and bruising is normal after having a filler. Give it a full two weeks for the lips to heal to see your final result. You can also take arnica for the time being to help speed the swelling.
Have a question? Ask a doctor
When will my filled lips look normal?
After one day, you will be experiencing swelling. This should improve within two weeks. The ice will help, and it will just take a little bit of time for the swelling to resolve. I would recommend speaking with your provider, as they will be able to provide you with the best advice. I hope this helps, and I wish you the best of luck.
Injection of filler into the lips is associated with swelling which can take up to 2 weeks to subside. Generally the swelling resolves gradually. You do have enough swelling that I would consult with your injector.
You might also like...
Juvederm in the lips
You are at leat 9 days out and the swelling should have subsided from bruising and inflammation. If you feel they are too plump and 'ducky' as you describe it, you should contact the provider - it is important during the injection to give the physician feedback as to how much is enough or too much and this can be done by having a mirror in your hand and looking at the work in progress.
Juvederm and swollen lips
You do have swelling and bruising from your Juvederm injections. It will take about 2 weeks to see the final result and if you are not happy, return to your doctor.
Swelling from Juvederm in the lips
It is always advisable to wait at least one and preferably two weeks for all of the swelling to resolve before assessing the results of filler injections, especially a hyaluronic acid filler like Juvederm. I always recommend waiting several weeks for the swelling to go down after the treatment before worrying about any long-term adverse effects or considering any "touch-up" treatments such as additional filler injections or reversing the treatment using hyaluronidase.
Hi Penny. Sorry to hear about your situation. The swelling and bruising should subside in the next 3-7 days. If you are really concerned, you should send these photos to your injector to get reassurance. One syringe is not necessarily too much although you did have full lips at the start.
Things should improve drastically for you as the swelling goes down. Good luck.
Swelling after Juvederm
It appears that you have some blood collection or hematoma in the injection sites and dental block areas especially on the right side. I would suggest seeing your injecting physician for a check up. If you have any history of cold sores you may need to be placed on an antiviral medication like zovirax. The bruising under the tissues will slowly dissipate in the next week or two. I personally ask my patients to refrain from aspirin and aspirin containing compounds or other medications and herbs that have blood thinning tendencies at least a week prior to injection to avoid any excessive bruising and swelling. Your lips will go down so do not be terrified however your before photograph shows nice full lips so you may want to reconsider if this treatment is necessary for you in the future. Best regards and quick healing. Michael V. Elam, M.D.
When Will my Filled Lips Look Normal?
From the photos provided, it appears that you may have an injection hematoma where the Juvederm was injected into the upper lip on the right side. This will create a subsequent bruise that will slowly resolve over the next few weeks. You may want to avoid taking aspirin and other blood thinners for several weeks as well as strenuous exercise to avoid further bleeding into the lip. You should contact and be seen by the MD that did your Lip Augmentation with Juvederm for follow up as the hematoma dissipates.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.